Patient :I took emergency contraception on the day before my expected period. I still have not had my period. I have also taken three pregnancy tests, and they have all come back negative. As of today, I am 5 days late. Is there a possibility that I am pregnant or is this a side effect of the emergency contraception pill? I have not experienced any pregnancy symptoms also.
Thanks for the query.
You have not mentioned the date of your last intercourse and how long from that you have taken the emergency pill.
I presume you had an intercourse on the previous day and the next day you were awaiting the menses and have taken the pill as a precaution. If this is the case, then the delay in the cycle could be due to the pill as they cause irregularities in timing of expected cycle and also alter the flow.
Also, remember that having sex two days prior to expected cycle, will not lead to pregnancy provided your cycles are regular, as it is the safe period and pregnancy is unlikely during that time.
Wait for the cycles for a couple of days, in case they don't happen, see a gynecologist and get an examination.You may need hormonal supplements to resume the cycles and also the doctor will rule out pregnancy.Sometimes anxiety also delays cycles.
Hope this helped
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.